Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 588, NWS Jackson, MS

December 10, 2012Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 10, 2012, 12:54 AM CST for Webster County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 10, 2012, 12:54 AM CST (06:54 UTC)
Expired
Dec 10, 2012, 1:19 AM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 80 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 12:57 AM CSTTSTM WND DMGBellefontaine, MSTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS54 KJAN 100654
SVRJAN
MSC155-100730-
/O.NEW.KJAN.SV.W.0588.121210T0654Z-121210T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1254 AM CST MON DEC 10 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 130 AM CST

* AT 1254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BELLEFONTAINE MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSON BY 105 AM CST...
  CUMBERLAND BY 110 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3364 8904 3363 8902 3360 8902 3359 8903
      3349 8935 3371 8941 3373 8932 3373 8920
      3375 8919 3374 8903
TIME...MOT...LOC 0654Z 239DEG 38KT 3364 8929

$$

CME
1 follow-up statement
227 
WWUS54 KJAN 100719
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 AM CST MON DEC 10 2012

MSC155-100730-
/O.CAN.KJAN.SV.W.0588.000000T0000Z-121210T0730Z/
WEBSTER MS-
119 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3364 8904 3363 8902 3360 8902 3359 8903
      3349 8935 3371 8941 3373 8932 3373 8920
      3375 8919 3374 8903
TIME...MOT...LOC 0720Z 239DEG 38KT 3378 8901

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 10:02 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 9, 10:02 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1002 PM CST SUN DEC 9 2012

.UPDATE...A SQUALL LINE HAS DEVELOPED AS EXPECTED IN ASSOCIATION WITH AN
APPROACHING STRONG COLD FRONT TO OUR WEST. SHOWERS ALONG WITH STRONG
TO SEVERE STORMS WERE CURRENTLY APPROACHING THE DELTA REGION. THE
ONLY SIGNIFICANT CHANGES TO THE FORECAST WAS TO LOWER POPS SOME
ACROSS EASTERN MS SINCE MOST OF THE WEATHER WILL BE ARRIVING LATER
TONIGHT TOWARDS THE EARLY MORNING. ONLY OTHER CHANGE WAS MINOR
ADJUSTMENTS TO THE HOURLY TEMPS AND DEWPOINTS. /27/

&&

.AVIATION...MVFR CATEGORY STRATUS CEILINGS ARE DEVELOPING THIS EVENING AND
EXPECTED TO AFFECT MOST OF THE FORECAST AREA AS WE GO THROUGH THE
NIGHT...BUT EYES ARE MOSTLY ON THE DEVELOPING SQUALL LINE OVER THE
ARKLATEX REGION ASSOCIATED WITH A STRONG COLD FRONT. THE TAF
FORECASTS REVOLVE HEAVILY AROUND TIMING OF THE SQUALL LINE AND
FRONTAL PASSAGE --- EXPECTED MAINLY IN THE 06Z TO 18Z MONDAY TIME
FRAME FROM NW TO SE. LOWER IFR CATEGORY STRATUS MAY DEVELOP DURING
THE EARLY MORNING HOURS...ESPECIALLY IN THE HBG TO MEI AREA...SO
WILL BE KEEPING A CLOSE EYE ON THAT POTENTIAL.

AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN TO THE ENTIRE
FORECAST AREA MONDAY AFTERNOON...LASTING THROUGH AT FRIDAY BASED ON
THE LATEST GUIDANCE. /EC/

&&

.PREV DISCUSSION... /ISSUED 316 PM CST SUN DEC 9 2012/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A DEEP UPPER TROUGH AND
ASSOCIATED COLD FRONT WILL MOVE INTO THE DELTA LATE THIS EVENING AND
CONTINUE TO MOVE ACROSS THE AREA THROUGH THE NIGHT. THE MODELS HAVE
SPED UP THE FRONT A TOUCH FROM PREVIOUS RUNS AND ALSO CONTINUE TO
INDICATE MARGINAL INSTABILITY WITH AROUND 400-600 J/KG OF MU CAPE
WITH THE INSTABILITY WAINING AS THE FRONT PROGRESSES ACROSS THE AREA.
THE NAM CONTINUES TO BE THE MOST UNSTABLE...BUT IT IS THE OUTLIER
WITH THE GFS/ECMWF BOTH IN AGREEMENT OF LESS CAPE. THE MODELS
CONTINUE TO INDICATE AROUND 25KT OF 0-1KM SHEAR WITH THE STRONGEST
SHEAR THIS EVENING AND BECOMING UNIDIRECTIONAL OUT OF THE SOUTHWEST
TONIGHT...SO CONTINUE EXPECT A SQUALL LINE TO MOVE THROUGH THE AREA
WITH STRONG TO SEVERE POSSIBLE. EXPECT STRONG WINDS TO BE THE MAIN
RISK WITH GUSTS OF 40-60 MPH. THE HIGHEST RISK OF SEVERE WILL BE
MAINLY FOR AREAS NORTHWEST OF THE NATCHEZ TRACE ASSOCIATED WITH THE
BEST INSTABILITY.

THE FRONT WILL MOVE EAST OF THE AREA BY EARLY TO MID AFTERNOON ON
MONDAY WITH SHOWERS ENDING FROM NORTHWEST TO SOUTHEAST. THE SURFACE
GRADIENT IN THE WAKE OF THE FRONT WILL BE TIGHT ENOUGH TO SUPPORT
GUSTY WINDS...WITH GUSTS FROM 25-30 MPH POSSIBLE IN THE DELTA DURING
THE LATE MORNING INTO THE AFTERNOON HOURS.

COLD HIGH PRESSURE WILL BUILD IN OVER THE AREA MONDAY NIGHT INTO
TUESDAY WITH LOWS FALLING INTO THE UPPER 20S TO LOW 30S. A COOL DAY
IS ON TAP FOR TUESDAY WITH HIGHS ONLY CLIMBING INTO THE MID 40S TO
AROUND 50. CLOUDS WILL BE ON THE INCREASE LATE ON TUESDAY AS A
BAROCLINIC ZONE SETS UP TO THE SOUTH OF THE AREA OUT AHEAD OF ANOTHER
STRONG UPPER TROUGH THAT WILL MOVE THROUGH ON WEDNESDAY. WITH THE
INCREASE IN CLOUDS THE TEMPERATURES MAY MODERATE A BIT TUESDAY
NIGHT...SO WILL GO WITH GUIDANCE TEMPS FOR LOWS. A FEW LIGHT
SPRINKLES...OR POSSIBLY A FEW FLURRIES MAY ALSO BE POSSIBLE IN THE
SOUTHEAST EARLY ON WEDNESDAY ALSO. STUCK PRETTY CLOSE TO GUIDANCE
TEMPERATURES THROUGH THE PERIOD...BUT DID RAISE ABOVE POP GUIDANCE
TONIGHT IN SOME AREAS. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND
TUESDAY NIGHT...SO WILL ATTACH THE APPLICABLE PORTIONS OF THE
PREVIOUS LONG TERM BELOW./15/

PREVIOUS LONG TERM...LOW LEVEL CHILLY HIGH PRESSURE ANCHORED IN
VICINITY WILL SPELL MOSTLY CLEAR SKIES FOR THE REGION LATE TUESDAY
NIGHT THROUGH THURSDAY...ALTHOUGH LIGHT WINDS WILL TURN AROUND TO THE
SOUTH BY THURSDAY. TEMPERATURES WILL AVERAGE AROUND 5 TO 10 DEGREES
BELOW NORMAL (WHICH IS QUITE A DEPARTURE FROM RECENT TRENDS) TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. EXPECT MODERATION TO NEAR NORMAL
THURSDAY INTO THURSDAY NIGHT WITH SUBTLE INCREASE IN HIGHER CLOUDS AS
ENERGY GATHERS OUT TO OUR WEST.

VIGOROUS INFLUX OF THE PACIFIC UPPER JET INTO THE FOUR CORNERS AND
SOUTHERN PLAINS LATE NEXT WEEK AND INTO THE WEEKEND WILL PUT THE
LOWER MISSISSIPPI IN THE CROSSHAIRS FOR STORMINESS BY NEXT WEEKEND.
MENTIONED ENERGY WILL COME UP AGAINST NORTHERN FRINGE OF SUBTROPICAL
RIDGING IN THE DEEP SOUTH...POTENTIALLY SETTING THE STAGE FOR A
ROUND OR TWO OF NEARBY CYCLOGENESIS OCCURRING ALONG STALLING FRONTS.
INITIAL MODEL PROJECTIONS SHOWS PLENTY OF MOISTURE WILL CONGREGATE
IN THE WESTERN GULF AND PROVIDE FUEL FOR AT LEAST HEAVY RAIN
PRODUCTION AS WE GO INTO THE FIRST PART OF NEXT WEEK. THIS PERIOD
FROM LATE THIS WEEK INTO EARLY NEXT WEEK WILL HAVE TO BE WATCHED
CLOSELY FOR IMPACT WEATHER IN THE DAYS TO COME...BUT UNCERTAINTY WAY
TOO HIGH TO START MENTIONING IN THE HWO AT THIS JUNCTURE. FOR NOW I
GENERALLY ACCEPTED MEX MOS POPS (ALTHOUGH DELAYING ONSET OF
SIGNIFICANT POPS A LITTLE) AND WHOLLY ACCEPTED MEX TEMPS TRENDING
ABOVE NORMAL. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  57  30  49 /  99 100   2  12
MERIDIAN      62  64  31  50 /  66 100  12  14
VICKSBURG     53  53  29  49 / 100  70   0  10
HATTIESBURG   62  64  34  52 /  47 100  12  19
NATCHEZ       52  52  31  49 /  98  95   1  11
GREENVILLE    46  49  28  47 / 100  54   0   7
GREENWOOD     50  51  28  47 / 100  70   0   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/EC/15/BB
Hazardous weather outlook, Dec 9, 9:25 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CST SUN DEC 9 2012

MSZ029>033-037>039-043>046-048>066-072>074-102045-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
925 PM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL...SOUTH AND
EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED FROM ABOUT
MIDNIGHT TONIGHT THROUGH 8AM MONDAY MORNING AS A SQUALL LINE OF
STORMS MOVES EAST. WIND GUSTS OF 40 TO 60 MPH AND SMALL HAIL APPEAR
TO BE THE MAIN RISKS...BUT A TORNADO CANNOT BE RULED OUT.

WINDS ALONG THE FRONT ITSELF WILL GUST 30 TO 40 MPH IN PLACES AS
MUCH COLDER AIR RETURNS BY MONDAY NIGHT WITH SUB-FREEZING OVERNIGHT
TEMPERATURES ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED INTO MONDAY MORNING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
925 PM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS AND THE DELTA AREA OF MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

A DEVELOPING SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL
MOVE ACROSS THE DELTA REGION AS WE GO INTO THE EARLY MORNING HOURS.
DAMAGING WIND GUSTS OF 50 TO 60 MPH AND HAIL APPEAR TO BE THE MAIN
RISKS...WITH A LESSER RISK FOR A COUPLE OF TORNADOES AS THE STORMS
DEVELOP AND FORM INTO A SQUALL LINE.

WINDS ALONG THE FRONT ITSELF WILL GUST UP TO 40 MPH IN PLACES LATE
TONIGHT AS MUCH COLDER AIR RETURNS BY MONDAY NIGHT WITH SUB-FREEZING
OVERNIGHT TEMPERATURES ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED INTO EARLY MONDAY MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN

EC

In the hours before

Local storm report, Dec 9, 10:55 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     5 S BASTROP             32.70N 91.91W
12/09/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 139.

&&

CME
Special weather statement, Dec 9, 11:00 PM CST, 1 hour 54 minutes before
LAZ009-MSZ034-035-040-041-100540-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-EAST CARROLL LA-
1100 PM CST SUN DEC 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST SUN DEC 9 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES WEST OF MURPHY TO 4 MILES NORTHEAST OF
ALSATIA AT 1100 PM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN HUMPHREYS...ISSAQUENA...SHARKEY AND WASHINGTON COUNTIES...
AND SOUTHERN EAST CARROLL PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3327 9076 3331 9033 3292 9046 3284 9076
      3269 9066 3259 9073 3256 9138 3301 9094
      3301 9116 3313 9120 3314 9109 3328 9104
      3324 9110 3345 9106 3339 9119 3347 9112
      3344 9123 3353 9121 3353 9077
TIME...MOT...LOC 0500Z 259DEG 33KT 3314 9074 3287 9089
          3265 9111

JC
Special weather statement, Dec 9, 11:20 PM CST, 1 hour 34 minutes before
LAZ016-MSZ040-047-100545-
WARREN MS-ISSAQUENA MS-MADISON LA-
1120 PM CST SUN DEC 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CST SUN DEC 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF TALLULAH AT 1120 PM CST...MOVING EAST AT 40
MPH.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...
AND NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3251 9128 3262 9083 3237 9084 3229 9127
TIME...MOT...LOC 0520Z 252DEG 37KT 3241 9121

CME
Special weather statement, Dec 9, 11:24 PM CST, 1 hour 30 minutes before
MSZ025-035-036-041-042-100610-
SHARKEY MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-YAZOO MS-
1124 PM CST SUN DEC 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CST SUN DEC 9 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF SWIFTOWN TO 9 MILES SOUTHWEST
OF HOLLY BLUFF AT 1124 PM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...HOLMES...HUMPHREYS...EXTREME SOUTHWESTERN LEFLORE
AND SOUTHERN SHARKEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3326 8992 3260 9037 3269 9095 3296 9072
      3333 9049
TIME...MOT...LOC 0524Z 275DEG 33KT 3325 9039 3295 9059
          3274 9081

JC
Local storm report, Dec 10, 12:47 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     6 SSW CARROLLTON        33.42N 89.96W
12/10/2012                   CARROLL            MS   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS HWY 17 SOUTH.

&&

CME
Special weather statement, Dec 10, 12:49 AM CST, 5 minutes before
MSZ028>030-032-033-037-038-100750-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-CLAY MS-
CHOCTAW MS-
1249 AM CST MON DEC 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CST MON DEC 10 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF BELLEFONTAINE TO 11 MILES
SOUTHWEST OF SMYRNA AT 1249 AM CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS. POWER OUTAGES MAY BE POSSIBLE WITH THE
PASSAGE OF SOME OF THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CHOCTAW...CLAY...EXTREME SOUTHEASTERN MONTGOMERY...
OKTIBBEHA...WEBSTER...WINSTON AND EASTERN ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3352 8848 3355 8853 3352 8855 3351 8867
      3329 8867 3328 8881 3294 8881 3293 8972
      3337 8942 3373 8938 3374 8904 3376 8894
      3382 8893 3382 8873 3368 8871 3368 8849
      3364 8851 3360 8847 3358 8849
TIME...MOT...LOC 0649Z 255DEG 37KT 3374 8927 3340 8931
          3289 8959

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:00 PM CSTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey, Washington40 min
Dec 9, 11:24 PM CSTSpecial Weather StatementJANHolmes, Humphreys, Yazoo46 min
Dec 10, 12:49 AM CSTSpecial Weather StatementJANAttala, Choctaw, Clay, Oktibbeha, Webster, Winston61 min
Dec 10, 1:48 AM CSTSpecial Weather StatementJANLowndes42 min
Dec 10, 3:43 AM CSTSpecial Weather StatementJANFranklin32 min
Dec 10, 3:55 AM CSTTornado WarningJANFranklin38 min
Dec 10, 4:29 AM CSTTornado WarningJANLincoln31 min
Dec 10, 5:03 AM CSTSpecial Weather StatementJANAdams32 min
Dec 10, 5:06 AM CSTSevere Thunderstorm WarningJANAdams25 min
Dec 10, 5:07 AM CSTTornado WarningJANCopiah23 min
Dec 10, 5:23 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson37 min
Dec 10, 5:27 AM CSTTornado WarningJANSimpson63 min
Dec 10, 6:14 AM CSTTornado WarningJANSmith20 min
Dec 10, 6:43 AM CSTSpecial Weather StatementJANSimpson32 min
Dec 10, 6:52 AM CSTSevere Thunderstorm WarningJANSimpson, Smith68 min
Dec 10, 6:55 AM CSTSpecial Weather StatementJANLawrence40 min
Dec 10, 7:09 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion51 min
Dec 10, 7:36 AM CSTSpecial Weather StatementJANJasper29 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis44 min
Dec 10, 8:06 AM CSTSpecial Weather StatementJANLauderdale29 min
Dec 10, 8:14 AM CSTTornado WarningJANMarion40 min
Dec 10, 8:16 AM CSTSevere Thunderstorm WarningJANJones44 min
Dec 10, 8:32 AM CSTSpecial Weather StatementJANLauderdale58 min
Dec 10, 8:39 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale40 min
Dec 10, 8:45 AM CSTSevere Thunderstorm WarningJANForrest, Lamar45 min
Dec 10, 8:58 AM CSTSpecial Weather StatementJANClarke42 min
Dec 10, 9:08 AM CSTSpecial Weather StatementJANClarke32 min
Dec 10, 9:10 AM CSTSpecial Weather StatementJANJones45 min
Dec 10, 9:20 AM CSTSevere Thunderstorm WarningJANForrest, Jones40 min
Dec 10, 9:31 AM CSTSpecial Weather StatementJANForrest44 min
Dec 10, 10:09 AM CSTSpecial Weather StatementJANForrest26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.